Alert archive / Florida / Beach Hazards Statements in 2018

Beach Hazards Statement 25, NWS Melbourne, FL

October 18, 2018

NWS Melbourne, FL issued this beach hazards statement at Oct 18, 2018, 6:28 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2018, 6:28 PM EDT (22:28 UTC)
Expired
Oct 20, 2018, 6:00 PM EDT
In force
48 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

936 
WHUS42 KMLB 182228
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
628 PM EDT Thu Oct 18 2018

FLZ047-054-202200-
/O.NEW.KMLB.BH.S.0025.181018T2228Z-181020T2200Z/
Southern Brevard County-Indian River-
628 PM EDT Thu Oct 18 2018

...BEACH HAZARDS STATEMENT FOR RED TIDE IN EFFECT THROUGH 
SATURDAY AFTERNOON...

The National Weather Service in Melbourne has issued a Beach
Hazards Statement for Red Tide, which is in effect through 
Saturday afternoon for south Brevard and Indian River counties. 

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

* TIMING...Effects are possible into the weekend or longer.

* LOCATION...Beaches and Coastal areas of south Brevard and 
  Indian River Counties. 

* POTENTIAL IMPACTS...Symptoms may include coughing...sneezing...
  and tearing eyes. People with respiratory 
  conditions such as asthma... emphysema...and other pulmonary 
  diseases may be more sensitive. Irritation may vary locally and 
  throughout the day.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You can find unaffected beaches by checking reports of recent 
local observations and data: Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health at: www.floridahealth.gov/environmental-
health/aquatic-toxins/red-tide.html or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Oct 18, 3:37 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Oct 18, 3:37 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
337 PM EDT Thu Oct 18 2018

.DISCUSSION...

Current-Tonight...Weak, hardly discernible surface boundary remains
draped over the north-central peninsula this afternoon. Deepest
moisture is situated northward and closer towards the boundary where
we will keep highest PoPs tonight; 40-50pct Volusia County and north
Brevard County, then tapering down quickly from here toward the
south and west where air is drier. The onshore flow will become
light again this evening/overnight. Lows will range from the L70s
across portions of the interior to the M70s near the coast and U70s
at the beaches.

Fri...High pressure will slide off of the mid Atlc coast and into
the western Atlc during the day. The pressure gradient will relax a
bit with easterly flow areawide. A fairly tight moisture gradient
continues across ECFL with PWAT values just over one inch across the
Treasure Coast and up to around 1.90 inches for Volusia County. As
such, have kept higher PoPs (50pct) north of I-4 tapering down to
20pct or less south of KMCO. An isolated lightning threat will be
forecast for the I-4 corridor in the afternoon. Temperatures remain
warm aloft with dynamic support weak as deep layer high pressure
ridging continues over the region.

Fri Night-Sun... As the surface high pressure pushes off the east
CONUS into the western Atlantic, east winds across central FL will
veer to southeasterly overnight on Friday into Saturday. As the weak
frontal boundary pushes southward winds will quickly veer westward,
and eventually northwestward throughout Saturday into Saturday
night. As the front washes out, low-level moisture will decrease
across from the Cape southward with PWAT values around 1.00-1.50",
although there will be slightly higher 1.50-1.75" across the
northern areas. Still, dynamical support for convection is quite
weak with the high pressure building so close to central FL, thus
thunder chances have been removed during the daytime on Saturday. At
best there will be a chance, likely only a slight chance, of showers
across much of the area. Temps will be running way above average
again with near 90s along the coast, low 90s inland and some record
highs could be reached.

For Sunday, as a deep-layer trough digs in and pushes offshore of
northeastern US, a ridge building behind across much of eastern
CONUS will drive a cold front south through southeastern
states/northern FL. But, similar the the last weak frontal passage,
the driving ridge is expected to push offshore before the front has
a chance to clear the entire FL peninsula. The surge of drier air
may barely clip northern Lake/Volusia areas. Dynamical models are
not excited regarding thunderstorm chances at this time, and only a
slight chance/chance of showers south of the I-4 corridor. Temps
will "cool" to climo on Sunday mainly due to persistent cloud cover
associated with the frontal passage. The northernmost areas appear
to have the best chance of seeing dew points near/below 65F, and max
temps near 80F. Otherwise, highs will reach low/mid 80s around/south
of I-4 corridor.

Mon-Wed...An unsettled WX pattern is in store for central FL as the
H30-H20 jet pattern over the CONUS takes on a zonal orientation east
of the Rockies. This will result in a progressive WX pattern that
will pull a pair of strong high pres ridges acrs Appalachian region
then off the Mid Atlc/New England coast through the middle of next
week...the first ridge to push off the Mid Atlc coast by Mon evng,
the second into New England by late Wed night.

The first ridge will push a few new cold front into central FL, but
similar to this weekend's front, the driving ridge is expected to
push offshore before the front can clear the state. The second ridge
passing further north will have even less chance of pushing what
ever remnant moisture boundary into south FL. With H100-H70 moisture
moisture expected to remain AOA 70pct over much of central FL, will
need to maintain some precip chances over the CWA for the first half
of the week. Precip chances will be lowest on Mon as the front
briefly works its way into south FL, then rebound on Tue as the post
frontal ridge pushes into the W Atlc, allowing return flow to
develop that will push the frontal boundary back into central FL.

Airmass change will be limited to the I-4 Corridor/Space Coast
region as the front hangs up over the Treasure Coast/Lake-O region.
Even so, with recent temps running well abv avg, any cooling trend
will be down to near climo avgs, and limited to the Sun/Mon time
frame. Return flow dlvpg on Tue will push temps back abv avg acrs
the CWA.

&&

.AVIATION...Weakening frontal boundary will bring some higher
moisture into northern sections with a chance of showers and MVFR,
especially KDAB later this evening and into Fri morning. Smaller
chances exist inland and down to KTIX.  Elsewhere, easterly flow
will be light and it will be drier so mainly VFR expected, though
brief MVFR is possible KMLB-KSUA as Atlantic cloud lines produce a
few light showers.

&&

.MARINE...Afternoon-Tonight...Hardly discernible weak front
still draped across the north-central peninsula this afternoon.
ENE/E winds increasing up to around 10 kts this evening, perhaps up
to 15 kts at times offshore. ISOLD-SCT showery precipitation
chances, especially north of the Cape where moisture remains
deepest. As with the winds models continue to back down on
increasing seas heights as well. Current sea heights of around 2 ft
near shore are forecast to build up to 3 ft near shore, except up to
4 ft north of the Cape overnight. Seas of around 3 ft offshore will
build to 4-5 ft north of Sebastian Inlet, except up to 6 ft well
offshore the Volusia coast overnight.

Fri...Weak high pressure will build off of the mid Atlc coast and
further eastward into the western Atlc. The local pressure gradient
will relax with ERLY winds around 10 kts. Highest shower chances
remain north of the Cape with a possible isolated lightning storm
here as well. Seas generally 3-4 ft near shore and 4-5 ft offshore,
but may build to 6 ft well offshore north of Sebastian Inlet.

Sat-Sat Night...A new cold front is fcst to push through the Deep
South thru the day, then into north FL overnight. Wind shift will
continue, veering to a light to gentle W/SW breeze thru the day,
then to W/NW overnight...bcmg a gentle to moderate breeze north of
Sebastian Inlet in the predawn hrs Sun mrng. Seas subsiding to 3-4FT
by early aftn, then to 2-3FT nearshore and 3-4FT offshore aft
midnight into Sun.

Sun-Mon...Hazardous boating conds expected as a post frontal ridge
builds rapidly acrs the Deep South thru late Sun evng, then off the
Mid Atlc Coast by late Mon aftn. Lcl pgrd will tighten in response,
allowing a northerly wind surge to work its way down the east FL
coast. Winds strengthening to a moderate to fresh N/NE breeze by
midday Sun, then a fresh NE breeze areawide by Sun evng. Winds will
then begin to gradually diminish through late Mon aftn as the ridge
pushes off the coast, bcmg a gentle to moderate E/NE breeze by late
Mon evng. Seas building to 5-7FT nearshore and 7-9FT offshore by
sunset Sunday, then will gradually subside to 4-6FT nearshore and 5-
7FT offshore in the predawn hrs Tue mrng.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  87  73  86 /  50  50  20  30
MCO  72  90  70  91 /  20  30  10  20
MLB  74  89  71  89 /  20  20  20  20
VRB  72  89  68  89 /  20  20  20  20
LEE  73  90  71  90 /  30  40  10  20
SFB  73  90  71  90 /  30  40  10  20
ORL  74  90  72  91 /  20  30  10  20
FPR  71  88  68  89 /  20  20  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Sedlock
LONG TERM....Rodriguez
AVIATION/IMPACT WEATHER...Lascody
Hazardous weather outlook, Oct 18, 4:11 AM EDT, 14 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
411 AM EDT Thu Oct 18 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-190000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
411 AM EDT Thu Oct 18 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
An approaching front across northern portions of east central
Florida into late afternoon will allow for a slight chance of late
afternoon lightning storms generally west of Interstate 4 corridor.
A brief heavy downpour and cloud to ground lightning strikes may
accompany any storms that develop.

.RIP CURRENT IMPACT...
A lingering small ocean swell will produce a moderate rip current
risk at area beaches today. Remember to swim near a lifeguard.
If caught in a rip current, relax and float. Don't swim against
the current. If able, swim in a direction following the shoreline.
If unable to escape, face the shore and call or wave for help.

.WIND AND SEA IMPACT...
East winds to around 15 knots across the offshore waters north of
Sebastian Inlet will build seas up to 4 to 6 feet tonight. Small
craft should exercise caution venturing offshore this evening and
overnight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Poor boating conditions are expected offshore on Friday with
stronger onshore flow developing Sunday into Monday as a frontal
boundary tightens the pressure gradient late in the weekend. This
will produce hazardous boating conditions for Sunday and Monday.

The approach of a front late this weekend and an active southern
jet stream will keep at least slight thunderstorm chances in the
forecast for Sunday and again on Tuesday and Wednesday of next
week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Volkmer

Nearby

Beach Hazards Statements in Florida, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.